crazy-making stuff

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

meandmycolon
Regular Member


Date Joined Dec 2006
Total Posts : 20
   Posted 5/14/2009 9:16 AM (GMT -6)   
Hi all, it's been a LONG time since I have posted.

I'll just cut to the chase. I am on 6 asacol a day, mp6, fiber, probiotics, fish oil, vitamins. I have had UC for 7yrs. I am finding that at night, I always feel like I am getting sick: aching, slight nausea, super fatigue, headache. I get sleep and feel better the next day. Then it happens again the next evening. I am under LOTS of stress right now-mom out of hospital, handicapped child, oldest getting ready to graduate high school and attend college away. I exercise 3-4x a week. (which I have cut back on due to my heart rate going up to 170 at times during exercise classes)

Anyone else experience the night-time stuff??
thanks, Lynn

mbx5
Regular Member


Date Joined Sep 2007
Total Posts : 365
   Posted 5/14/2009 9:28 AM (GMT -6)   
I am on 12 Asacol a day, pred, and Imuran, as well as some fish oils / flax oils. I notice that sometimes at night, and in the morning, I get fatigue and some slight nausea. Not so much aching however. This has gotten noticeably worse since I started Imuran. Stress obviously doesnt help. I have been through some very stressful periods myself due to various instances in life, and found it not only wears me down, it makes my UC much worse. I recently started taking Paxil and it has helped a LOT in curbing some of the stressful feelings...I am more at peace....Ativan / Xanax is a good quick fix as well.

I suggest checking with your GI however with your symptoms...do you have a fever at all?
Stats:35 yr old male. UC for 15 years.
location:North Western PA
DX: Started left-sided UC, most recent scope shows pancolitis
Medications:20mg pred (as of 4/27/09), 12x pills Asacol per day, 100mg Imuran per day, 1mg Atavan per day (anxiety) when needed, 20mg paxil per day, Super-omega fish oil pills - 1x per day, Flax oil pills - 1x am, 1x pm, Culturelle probiotics - 2x am, 1x pm, Vitamin B-12 injections weekly.
Surgeries: Recent Endonasal brain surgery to remove non-cancerous hormone producing tumor on pituitary gland (and I am still more afraid of my UC!!)

"I poop in the woods because I can"


kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 5/14/2009 9:48 AM (GMT -6)   

Lynn - I have exact same problems - but they start about 4 or 5 a.m. and last until about noon.  Wondering is timing of medication or ? is causing this.  I know UC can cause all those symptoms also.  When I increased 6MP and tapered prednisone this week it got worse.  I sure hate it all and have a call in to my NP for some medical advice.  I don't feel under much stress except I want to go out early mornings and can't!  Also, I take Xanax which does help.

ElaineNY


 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 
75mg. 6 MP added on 4/8/2009 - waiting for CBC and Prometheus tests
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


ickypoo
Regular Member


Date Joined Dec 2008
Total Posts : 224
   Posted 5/14/2009 12:08 PM (GMT -6)   
6MP caused me to have symptoms somewhat similar to yours. In the early evening I would invariably get a headache. The fatigue and body aches stayed with me all the time, though - didn't seem any worse in the evening.

I got rid of the headaches and much of the fatigue by reducing my 6MP dosage.

meandmycolon
Regular Member


Date Joined Dec 2006
Total Posts : 20
   Posted 5/14/2009 1:36 PM (GMT -6)   
What a crazy, crazy disease this is. I so appreciate all of your feedback. It makes sense, don't you think, with all the meds like Imuran we put in our body to feel better that something else gets worse. I saw that with my mom in the hospital! Take blood pressure meds, feel dizzy; take prednisone, feel worse, take something else for the dizziness, causes another side effect......

I guess part of it is I don't want to feel bad. I take the med to control the UC, why should I have to deal with something else?? Plus, it's been forever since I have been on it and shouldn't I be done with problems of UC by now??! Ah, well, dr. wants me on it at least another 6months. I might send an email to my GI, although last time I saw him, I mentioned the symptoms and he just nodded and said something about it all being related to the UC...crazy!
lynn

kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 5/14/2009 2:14 PM (GMT -6)   

Yes, doctors/NP and others say the symptoms are UC related but then how come I did not have them BEFORE medications?  I only had some of them but not all that nausea, dizzy, headachy stuff!

ElaineNY


 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 
75mg. 6 MP added on 4/8/2009 - waiting for CBC and Prometheus tests
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 5/14/2009 2:15 PM (GMT -6)   

OH YES and the ringing in my ears - yuck!!  I finally HAD to go to the grocery store and felt so not "with it" the whole time!

ElaineNY


 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 
75mg. 6 MP added on 4/8/2009 - waiting for CBC and Prometheus tests
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


meandmycolon
Regular Member


Date Joined Dec 2006
Total Posts : 20
   Posted 5/14/2009 2:40 PM (GMT -6)   
Ha! good point...I will say I felt sick all the time..I used to down ecchinacia every day and feel so good about not getting sick. Guess I was all along. Some symptoms are definitely med related. I am lucky to not have the ringing in the ears. My husband had that for a while and it drove him nuts. He saw an ent for it and found he had some hearing loss and was put on prednisone for a bit. (so NOT my favorite med) It did eventually go away. Something virus related, if I recall.

Lynn

ickypoo
Regular Member


Date Joined Dec 2008
Total Posts : 224
   Posted 5/15/2009 9:05 AM (GMT -6)   
A number of the medications prescribed (e.g. 6MP, prednisone) strike me as being the pharmaceutical equivalent of a sledge hammer. When I see my GI, I sometimes feel like a railroad spike. It may be effective, but you know there is going to be some collateral damage. That's why I'm trying to get off of the "sledge hammers" to seek a more subtle solution to my UC.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 4:19 AM (GMT -6)
There are a total of 3,005,994 posts in 329,291 threads.
View Active Threads


Who's Online
This forum has 161817 registered members. Please welcome our newest member, Butterfly_.
207 Guest(s), 2 Registered Member(s) are currently online.  Details
paul_t, Dimitri71